Patient :Kindly reply asap since our doctor wont be available till Monday and its quite critical condition we are facing.My relative has been taking Buzon (risperidone) 5mg and Kempro 5mg as prescribed by Psychiatrist for 3 months in order to cure Schizophrenia. The symptoms of Schizophrenia have been cured but he is now having most of the symptoms of Parkinson/Drug-induced Parkinson, that includes anxiety, stretched muscles, restlessness, sleeplessness, slow body movements, swallow problems, posture and balance issues during walk. Should we continue his medicine or discontinue them for next 4,5 days?
Symptoms: symptoms of Parkinson/Drug-induced Parkinson, that includes anxiety, stretched muscles, restlessness, sleeplessness, slow body movements, swallow problems, posture and balance issues during walk
Thank you for your question. Risperidone has a known side effect of causing drug induced parkinsonism however with condition such as Schizophrenia we do not recommend that you discontinue them without your relative seeing their psychiatrist first. We recommend going to the emergency room to be evaluated for these symptoms if they cannot see their psychiatrist immediately.
Thank you for choosing Askthedoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.